MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S; SURGIFLO® HEMOSTATIC MATRIX KIT WITH THROMBIN

FERROSAN MEDICAL DEVICES A/S; SURGIFLO® HEMOSTATIC MATRIX KIT WITH THROMBIN
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Eye Irritation (4803)
Type of Reportable Event Serious Injury
Event or Problem Description
Reported from erd nurse-emergency call: nurse practitioner was splashed with surgiflo hemostatic matrix, in her eye burning sensation, flushed the eye treated it tetricaine, anything else i need to do with it? flushed eye for 15 minutes.Contacted ma and reported to complaints department.Sent msds and ifu to customer via email, told customer to go to the er and follow up with doctor and flush eyes at eye station for 15-20 mins as would with any chemical in the eyes.
 
Event or Problem Description
Reported from erd nurse-emergency call: nurse practitioner was splashed with surgiflo hemostatic matrix, in her eye burning sensation, flushed the eye treated it tetricaine, anything else i need to do with it? flushed eye for 15 minutes contacted ma and reported to complaints department.Sent msds and ifu to customer via email, told customer to go to the er and follow up with doctor and flush eyes at eye station for 15-20 mins as would with any chemical in the eyes.Follow-up information was received stating: what happen prior the "splash" from surgiflo? please describe, how did it happen? employee is certified surgical tech who was assisting coworker getting ready for another case.They have used the product many times without incident.They reported after mixing the liquid into the dry matrix the 3rd time, one of the syringe's broke causing the mixture to spray into the eyes.They do not remember which syringe broke but they only mixed this 3 times out of the 6 recommended times.Did the nurse received any other treatment? they were sent to the ophthalmologist the next day for assessment after eyes were washed with water and saline.What is the status of the nurse? recovered? per employee report, everything was "ok" and they do not need follow-up.Was there any alleged deficiency with the device that led to the "splash"? there was nothing the employee noted about the product that was out of the norm at the time of the incident.How was the surgiflo matrix prepared? it is unknown how much of the matrix was prepared at the time of the incident.Where they any concomitant products used in the preparation of the surgiflo matrix? there were no other products used with the surgiflo matrix.Additional information was received on 09.04.2024 stating that the device was not surgiflo hemostatic matrix but surgiflo hemostatic matrix kit with thrombin.

Common Device Name
SURGIFLO® HEMOSTATIC MATRIX KIT WITH THROMBIN
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
Manufacturer Contact
. .
sydmarken 5
soeborg, 2860
DA   2860
MDR Report Key18884669
Report Number3008478369-2024-00009
Device Sequence Number14225351
Product Code LMF
UDI-Device Identifier25712123000285
UDI-Public25712123000285
Combination Product (Y/N)Y
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/10/2024
Patient Sequence Number1
Patient SexUnknown